MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number CXA260005
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 09/22/2023
Type of Reportable Event Death
Event or Problem Description
On an unknown date approximately 20 years ago this patient underwent an open aortic bifurcated repair of the abdominal aorta.On (b)(6) 2023, this patient underwent endovascular treatment for a leak (unknown type) at the anastomosis site.The treatment plan was to place 2 gore® excluder® aortic extender endoprosthesis (cxa23005 x2) (ae's) across the anastomosis and achieve seal.The first ae was deployed at the level of the bifurcation with the second ae deployed at the level of the renal artery with significant overlap of the ae's.Both gore® excluder® aortic extender endoprostheses deployed properly and successfully.When ballooning with a gore® molding & occlusion balloon catheter (mob); we ballooned the overlap zone and at the level of the renal arteries, and a little outside the graft proximally.The patient then experienced a sudden drop in blood pressure.Subsequently an aortic rupture was identified (which appeared to be a tear longitudinally) just outside the proximal ae.The mob was relocated above the level of the renal arteries in an attempt to get some stability of the blood flow and the patient.Two additional gore® excluder® aortic extender components (cxa23005 and cxa26005) were implanted with the second one (cxa26005) placed with unplanned intentional coverage of the lowest renal artery, to try and gain some stability of the rupture site.With no resolution, the physician then decided to implant a gore® excluder® conformable aaa endoprosthesis which was successfully deployed, but did not resolve the situation.All endovascular attempts to stabilize the patient failed and the patient coded on the table.Chest compressions were performed however the patient expired on the table.It was reported that while blood products had been ordered, the patient had not been transfused.The ruptured aorta is believed to have been solely due to overinflation of the mob balloon coupled with use outside the graft.
 
Additional Manufacturer Narrative
B7: patient medical history includes but is not limited to: pad; iliac artery pseudo aneurysm; osteo myelitis r foot; aaa; hypertension.D10: patient medications include but are not limited to: toprol 50mg q day; plavix 75m q day.The instructions for use (ifu) for the gore® excluder® conformable aaa endoprosthesis states, adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: renal (e.G., artery occlusion, contrast toxicity, insufficiency, failure).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D3: corrected site address and site number - (b)(6).

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17917116
Report Number3013164176-2023-01865
Device Sequence Number11506104
Product Code MIH
UDI-Device Identifier00733132650941
UDI-Public00733132650941
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Catalogue NumberCXA260005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight55 KG